MAUDE Adverse Event Report: SYNTHES GMBH MATRIX DISTRACTOR RACK; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH MATRIX DISTRACTOR RACK; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.087
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Occupation: reporter is a j&j sales representative.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that in the sterilization department it was found that a spring had broken off and the spreader was therefore broken.The surgery and patient outcome were unknown.This complaint involves one (1) device.This report is for (1) matrix distractor rack.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the toothed rack retractor f/matrix (p/n: 03.632.087, lot #: t165475) was returned and received at us cq.Upon visual inspection, it was observed that the spring component (p/n: 03_632_087_10 was received disassemble and broken due to which the device was not functioning as intended.No other issues were observed with the returned device.The complaint condition was confirmed for the toothed rack retractor f/matrix (p/n: 03.632.087, lot #: t165475).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part number: 03.632.087, lot number: t165475, manufacturing site: tuttlingen, release to warehouse date: 09-nov-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX DISTRACTOR RACK
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11850324
Report Number8030965-2021-04036
Device Sequence Number14389567
Product Code LXH
UDI-Device Identifier07611819379626
UDI-Public(01)07611819379626
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.087
Device Lot NumberT165475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1